MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR8A-TRL-B0
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The no therapy/loss of therapy questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, no attempts to reprogram the transmitter assembly, and inadequate fixation have been ruled out as potential causes.Additionally, the patient did not engage in activities with excessive twisting/bending or experience a fall.However, migration was confirmed.The stimulator is used to treat pain.The cause of the reported issue is migration.However, the cause of the migration is unknown.Therefore, conclusion has been selected as no problem/fault found.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in loss of therapy/no therapy issues.Loss of therapy/no therapy issue rates remain acceptably low; thus, a capa is not required at this time.Loss of therapy/no therapy issue rates will continue to be tracked and trended.Refer to (b)(4) for the investigation of late complaint reporting.
 
Event or Problem Description
The patient reported feeling no therapy and stimulation and discomfort in the groin area during superior clonal placement.Additionally, migration was confirmed via x-ray.An explant procedure was performed (b)(6) 2023.Removing the lead and turning off the transmitter resolved the stimulation.However, after the explant, the patient decided not to move forward with a re-trial.The physician is working with the patient on an alternative treatment option.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The no therapy/loss of therapy questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, no attempts to reprogram the transmitter assembly, and inadequate fixation have been ruled out as potential causes.Additionally, the patient did not engage in activities with excessive twisting/bending or experience a fall.However, migration was confirmed.The stimulator is used to treat pain.The cause of the reported issue is migration.However, the cause of the migration is unknown.The investigation findings do not lead to a clear conclusion about the cause of migration.Therefore, conclusion has been selected as unable to determine root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in loss of therapy/no therapy issues.Loss of therapy/no therapy issue rates remain acceptably low; thus, a capa is not required at this time.Loss of therapy/no therapy issue rates will continue to be tracked and trended.Refer to issue-2023-0008 for the investigation of late complaint reporting.Updated per fda capa-2023-0013 correction 2.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key17293305
Report Number3010676138-2023-00099
Device Sequence Number4195382
Product Code GZF
UDI-Device Identifier00818225020785
UDI-Public(01)00818225020785(17)250101
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/01/2025
Device Model NumberFR8A-TRL-B0
Device Lot NumberSWO230116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale